Wisconsin, 2013Flooding in Wisconsin, January 29, 2013
January 29, 2013 · NWS ARX · 2 events in 1 county or zone
5 inches of rain produced some minor river flooding along the Platte and Grant Rivers in Grant County. The flooding closed a few township roads January 29th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures well above freezing for two days combined with 1.5 to 2.5 inches of rain produced some minor river flooding along the Platte and Grant Rivers in Grant County. The flooding closed a few township roads January 29th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jan 29, 3:49 AM CST, 11 minutes earlier.
Area forecast discussion, Jan 29, 3:49 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
349 AM CST TUE JAN 29 2013
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
349 AM CST TUE JAN 29 2013
MAIN FORECAST CONCERNS THIS PACKAGE...-RA/-DZ AND FREEZING POTENTIAL
ON FROZEN GROUND SURFACES YET THIS MORNING...PASSING ARCTIC FRONT
AND SNOW POTENTIAL/AMOUNTS TONIGHT/WED...COLD TEMPS/WIND CHILLS BY
THU MORNING.
DATA ANALYSIS AT 06Z HAD LOW PRESSURE OVER SOUTHWEST IA INTO KS...
LIFTING RATHER QUICKLY NORTHEAST. A WARM FRONT EXTENDED ACROSS
CENTRAL IA INTO NORTHERN IL EAST OF THE LOW. IMPRESSIVE MOISTURE
TRANSPORT/THETA-E CONVERGENCE OF A GULF OF MEX AIRMASS WITH PW
VALUES NEAR ONE INCH NORTHWARD AND OVER THE FRONTAL BOUNDARY
PRODUCING RATHER WIDESPREAD SHRA AND TSRA OVER SOUTHEAST MN TO THE
KMKE-KCHI AREAS. AS MUCH AS AN INCH OF RAIN REPORTED IN CLAYTON/
GRANT COUNTIES AS THESE SHRA/TSRA MOVED THRU THAT AREA. FURTHER
WEST...DENSE FOG CONTINUED OVER MUCH OF SOUTHEAST MN/NORTHEAST IA.
TEMPERATURES WERE WARMING EARLY THIS MORNING AS THE LOW/WARM FRONT
LIFTED NORTH TOWARD THE AREA...HELPING TO LIMIT THE ICING/FREEZING
OF THE SHRA/TSRA RAINFALL.
29.00Z MODEL RUNS INITIALIZED WELL. HOWEVER THEY DIFFER ON THE
HANDLING OF THE SOUTHWEST CONUS SHORTWAVE ENERGY AS IT IS EJECTED
NORTHEAST TODAY THRU WED...AND RESULTING TIMING/IMPACTS ON THE
AREA IN THE FIRST 36-48HRS. TREND IS STRONGER/FURTHER WEST WITH THE
IMPACTS FROM THIS PASSING SHORTWAVE TROUGH. DPROG/DT OF 500MB HGTS
AT 29.00Z SHOWED THE MODEL RUNS OF 27.00Z AND 28.00Z VERIFIED
REASONABLY WELL...TRENDING TOWARD A COMPROMISE OF THE EARLIER RUNS
WITH THE SOUTHWEST CONUS PORTION OF THE TROUGH. TREND FAVORS
STRONGER OF EARLIER RUNS WITH ENERGY DROPPING SOUTHEAST OVER BC.
IMPROVING CONSENSUS TODAY/TONIGHT AS THE SOUTHWEST TROUGH ENERGY
LIFTS NORTHEAST AND INTERACTS WITH THE STRONGER ENERGY DROPPING
SOUTHEAST OUT OF CAN. MORE PHASING INDICATED WITH THE SOUTHERN
PORTION LIFTING OUT STRONGER ON A MORE NORTHWEST TRACK. STRONGER OF
EARLIER MODELS BETTER...BUT NONE STRONG ENOUGH AT 12Z WED. TREND IS
STRONGER WITH A NORTHERN STREAM SHORTWAVE TO DROP ACROSS THE REGION
THU...BUT PLENTY OF TIMING DIFFERENCES. GOOD CONSENSUS FOR
STRONG/COLD NORTHWEST FLOW ALOFT OVER THE AREA BY THU NIGHT. NO ONE
MODEL WITH CLEARLY BETTER RUN-TO-RUN CONSISTENCY GIVEN THE TRENDS
FOR TONIGHT/WED. CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS
GOOD WITH THE SFC LOW/WARM FRONT LIFTING INTO THE REGION. GFS
LOOKED ABOUT 5F TOO HIGH WITH DEW POINTS IN THE AIRMASS SOUTH OF THE
WARM FRONT. BLEND OF THE MODELS LOOKED BEST WITH THE 00-06Z PRECIP
ACROSS THE REGION. WITH THE STRONGER/WESTWARD TREND OF THE MODELS
AND SOME DETAIL DIFFERENCES ALREADY TONIGHT...CONFIDENCE NOT AS HIGH
AS ONE WOULD LIKE THUS FAVORED THE MODEL/ENSEMBLE BLEND. SHORT TERM
FCST CONFIDENCE AVERAGE THIS CYCLE.
FOR THE SHORT TERM...VSBYS EAST OF THE MS RIVER MOSTLY IN THE
1 TO 6 MILE RANGE WITH DENSE FOG IN WESTERN WI QUITE ISOLATED. WILL
DROP WI PORTION OF THE DENSE FOG ADVISORY WITH 4 AM PACKAGE. MOST
VSBYS WEST OF THE MS RIVER REMAIN BELOW A MILE WITH MANY 1/4 MILE OR
LESS. WILL CONTINUE THE DENSE FOG ADVISORY ACROSS SOUTHEAST
MN/NORTHEAST IA. CONTINUE TO GET REPORTS OF GLAZING ON ROADS ACROSS
THE NORTH 1/3 OF THE FCST AREA...WITH FREEZING RAIN ADVISORY THRU
15Z THERE WELL TRENDED FOR NOW.
LOOKS LIKE 3 ROUNDS OF FORCING/LIFT WILL SPREAD ACROSS THE AREA
TODAY THRU WED. FIRST ROUND MOVES ACROSS THE AREA EARLY THIS MORNING
AS THE LEAD SFC-850MB LOW LIFT NORTHEAST ACROSS THE AREA WITH THE
STRONG LOWER LEVEL THERMODYNAMIC FORCING AND STRONG MOISTURE
TRANSPORT/THETA-E CONVERGENCE. THIS EXITS THE AREA BY MID MORNING
WITH THE PASSING LOW DRAGGING THE COLD FRONT SOUTHEAST ACROSS THE
AREA THIS MORNING. HIGH TEMPS TO BE THIS MORNING FOR MUCH OF THE
AREA WITH SOME FALLING TEMPS FOR THE AFTERNOON OVER THE CENTRAL/WEST
PARTS OF THE FCST AREA. TEMPS STILL STAY WELL ABOVE NORMAL THOUGH.
NEXT ROUND OF FORCING...IN THE FORM OF STRONG 500-300MB PV
ADVECTION/DYNAMIC LIFT/ DIVERGENCE ALOFT SPREADS INTO THE FCST
AREA FOR LATER THIS AFTERNOON INTO TONIGHT. MOISTURE NEAR/SOUTH OF
THE SFC-850MB FRONT/TROUGH IS LIFTED BACK NORTH OVER THE FRONTAL
BOUNDARY...INTO THE DEEPENING COLD AIR BEHIND THE FRONT. AIRMASS
REMAINS WARM ENOUGH FOR -RA OVER THE SOUTHEAST END OF THE FCST THRU
THIS EVENING. X-SECTIONS/SOUNDINGS SHOW THE WARM LAYER ALOFT ERODES
THRU THE LATE AFTERNOON/EVENING OVER THE NORTHWEST 3/4 OF THE FCST
AREA...WITH THE EXPECTED PRECIP MIXING WITH/CHANGING TO SNOW DURING
THIS PERIOD.
WITH THE FURTHER WESTWARD TRACK/LIFTING OF THE SHORTWAVE NORTHEAST
AND OVERALL SLOWING OF THE TROUGH...THE SFC-850MB FRONT/TROUGH IS
SLOWED WITH RATHER STRONG 850-500MB FN CONVERGENCE SETTING UP
OVER THE AREA FOR LATER TONIGHT/WED MORNING. THIS AS THE SHORTWAVE
WITH STRONG DIVERGENCE ALOFT LIFTS PAST THE AREA. END RESULT IS
MODEL CONSENSUS NOW PRODUCES 1/4 TO 1/2 INCH PLUS OF PRECIP OVER THE
SOUTHEAST 2/3 OF THE FCST AREA TONIGHT THRU WED. AGAIN SOME TIMING/
PLACEMENT DIFFERENCES AMONG THE MODELS BUT ALL RATHER CONSISTENT ON
THE AMOUNT. BY ABOUT 09Z WED WARM LAYER ALOFT IS ERODED OVER THE
ENTIRE FCST AREA WITH PRECIP AFTER 09Z WED ALL SNOW. MODEL CONSENSUS
NOW PRODUCES FROM 4 UP TO 8 INCHES OF SNOW OVER THE SOUTHEAST 2/3
OF THE FCST AREA...PRECEDED BY -RA CHANGING TO -FZRA/PL. GIVEN THIS
COMBINATION AND NORTHWEST GRADIENT WINDS INCREASING INTO THE 15-25KT
RANGE GUSTING TO 25-30+ KTS FOR BLOWING/DRIFTING OF THE SNOW...WILL
ISSUE A WINTER STORM WATCH FOR ALONG/EAST OF A KCCY-KONA-NEILLSVILLE
WI LINE FOR TONIGHT/WED. DAY CREW WILL HAVE 29.12Z MODELS TO HELP
SORT OUT THE TIMING/PLACEMENT DETAILS OF ANY NEEDED ADVISORIES/
WARNINGS AS THIS STRONG MID LEVEL TROUGH/THIRD ROUND OF STRONG/DEEP
FORCING/LIFT PASSES. LOOKING AT LATEST WV IMAGERY...CONCERN IS
LATER MODEL RUNS MAY CONTINUE THE WESTWARD TRENDING SHIFT FOR
TONIGHT/WED.
MID LEVEL TROUGH AXIS EXITS EAST OF THE AREA LATE WED AFTERNOON/WED
EVENING...WITH QUICK LOSS OF LIFT. LINGERED A SMALL -SN/FLURRY
CHANCE OVER THE NORTHEAST 1/3 OF THE FCST AREA WITH REMNANT SFC-
700MB MOISTURE/TROUGH AXIS AND CYCLONIC FLOW REMAINING OVER THE
AREA.
COLDER AIRMASS SPREADS INTO THE AREA FOR THU/THU NIGHT AS CANADIAN/
ARCTIC HIGH PRESSURE BUILDS SOUTH THRU THE NORTHERN PLAINS INTO THE
MID MS VALLEY. 925MB TEMPS FALL TO THE -18C TO -23C RANGE BY 12Z
THU THEN LOSE A FEW MORE DEGREES THRU 12Z FRI. WITH SOME NORTHWEST
GRADIENT WINDS OF 10-15KTS YET THU MORNING...WIND CHILLS AROUND 12Z
DROP INTO THE -15 TO -25 RANGE. WINDS WILL BE LIGHTER LATE THU
NIGHT/FRI MORNING BUT TEMPERATURES WILL BE COLDER WITH WIND CHILLS
AROUND 12Z FRI LOOKING TO BE -20 TO -30. LOOKS LIKE WIND CHILL
ADVISORIES WILL BE NECESSARY FOR PART OR ALL OF THE AREA BOTH
MORNINGS.
.LONG TERM...FRIDAY THROUGH MONDAY
349 AM CST TUE JAN 29 2013
GIVEN ALL THE SHORT-TERM CONCERNS...NOT A LOT OF TIME SPENT ON
DAYS 4-7. 29.00Z MEDIUM RANGE MODELS IN REASONABLY GOOD AGREEMENT
FRI INTO SUN WITH THE NORTHWEST FLOW SLOWLY TRANSITIONING TO WEST-
NORTHWEST AS THE EASTERN CONUS LONGWAVE TROUGHING MOVES EAST. AFTER
A COUPLE COLD DAYS THU/FRI...THE FLOW SHIFT ALLOWS FOR MORE WESTERLY
LOW FLOW/WARM ADVECTION TO SPREAD ACROSS THE AREA. FRI/SAT/SUN A
GENERALLY DRY/QUIET PERIOD WITH TEMPERATURES GRADUALLY WARMING TO
NEAR/ABOVE NORMAL BY SUN. BY MON...MODELS AT ODDS ON THE DETAILS BUT
INDICATE A STRONGER SHORTWAVE TROUGH TO MOVE INTO THE UPPER MIDWEST.
SMALL -SN CHANCE ON MONDAY REASONABLE PER THE MODEL/ENSEMBLE
CONSENSUS. MODEL/ENSEMBLE CONSENSUS DATA IN FCST GRIDS FOR DAYS 4-7
LOOKS WELL TRENDED AT THIS TIME WITH NO CHANGES MADE.
&&
.AVIATION...THROUGH TUESDAY NIGHT
1105 PM CST MON JAN 28 2013
VSBYS HAVE BEEN FLUCTUATING AT KRST LATE THIS EVENING...MOSTLY
STAYING UNDER 1SM. MEANWHILE AT KLSE...ITS BEEN MOSTLY VFR.
HOWEVER...1/4SM FG IS ADVANCING NORTHEAST OUT OF IA...COMING WITH A
WARM FRONT MOVING ACROSS THE REGION. STILL EXPECT SOME REDUCTION IN
VSBYS AT BOTH TAF SITES...WITH SOME IMPROVEMENT IN THE
AFTERNOON...BUT STILL LIKELY IFR/MVFR. CIGS WILL BE MOSTLY SUB 1KFT.
MEANWHILE...WITH THE FRONT IS COMING A LINE OF SHRA/TSRA. THERE
WILL BE ENOUGH ELEVATED INSTABILITY TO CONTINUE THE TS THREAT FOR
THE EARLY PART OF THE OVERNIGHT PERIOD.
A COLD FRONT WILL GRADUALLY SHIFT WEST-EAST ACROSS THE REGION LATE
MORNING/EARLY AFTERNOON TUE...WITH A SHIFT TO NORTHWEST WINDS. SOME
MINOR IMPROVEMENTS IN CIGS COULD OCCUR...WITH A BETTER CHANCE FOR
IMPROVED VSBYS. WINDS WILL BE FAIRLY BREEZY TUE NIGHT AS THE
PRESSURE GRADIENT INCREASES.
IN ADDITION...AN UPPER LEVEL SHORTWAVE TROUGH COULD RETURN PCPN TO
KRST/KLSE OVERNIGHT TUE-WED. WITH COLDER AIR MOVING IN...-SN WOULD
BE THE PCPN TYPE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
349 AM CST TUE JAN 29 2013
WI...WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR WIZ029-033-034-041-042-053.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON FOR WIZ043-044-054-055-061.
FREEZING RAIN ADVISORY UNTIL 9 AM CST THIS MORNING FOR WIZ017-
029-032>034.
MN...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR MNZ079-
086>088-094>096.
WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR MNZ088-095-096.
FREEZING RAIN ADVISORY UNTIL 9 AM CST THIS MORNING FOR MNZ079.
IA...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR IAZ008>011-
018-019-029-030.
WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR IAZ009>011-018-019-029.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON FOR IAZ030.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....RIECKHazardous weather outlook, Jan 29, 12:21 AM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1221 AM CST TUE JAN 29 2013
WIZ017-029-291200-
CLARK-TAYLOR-
1221 AM CST TUE JAN 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.
.DAY ONE...EARLY THIS MORNING
A FREEZING RAIN ADVISORY IS IN EFFECT. RAIN SHOWERS WILL SPREAD
ACROSS THE AREA. WITH THE COLD GROUND AND ROAD SURFACES...SOME ICING
IS EXPECTED ESPECIALLY ON UNTREATED SURFACES. PLAN ON ICE
ACCUMULATIONS FROM A GLAZE UP TO 1/10 OF AN INCH.
AREAS OF FOG ARE EXPECTED WITH VISIBILITIES REDUCED TO AROUND 1/4
MILE AT TIMES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FREEZING RAIN ADVISORY CONTINUES THROUGH 9 AM TUESDAY.
RAIN WILL CONTINUE TUESDAY MORNING AND ADDITIONAL ICING COULD IMPACT
THE TUESDAY MORNING COMMUTE.
SNOW ACCUMULATIONS ARE POSSIBLE LATE TUESDAY NIGHT THROUGH WEDNESDAY.
THERE IS UNCERTAINTY REGARDING THE EXACT STORM TRACK AT THIS TIME.
ANOTHER SURGE OF ARCTIC AIR WILL IMPACT THE AREA TOWARD THE END OF
THE WEEK. WIND CHILLS OF 15 TO 25 BELOW ZERO ARE POSSIBLE THURSDAY
MORNING...WITH 20 TO 30 BELOW WIND CHILLS POSSIBLE THURSDAY
NIGHT INTO FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
PRECIPITATION REPORTS WOULD BE APPRECIATED THROUGH TUESDAY.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-061-
291200-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-VERNON-WINNESHIEK-WINONA-
1221 AM CST TUE JAN 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
.DAY ONE...EARLY THIS MORNING
A DENSE FOG ADVISORY IS IN EFFECT. AREAS OF DENSE FOG ARE EXPECTED...
REDUCING VISIBILITIES TO AROUND 1/4 MILE OR LESS AT TIMES.
RAIN SHOWERS WILL SPREAD ACROSS THE AREA. THUNDERSTORMS ARE ALSO
POSSIBLE EAST OF A CHARLES CITY TO LA CROSSE LINE. SMALL HAIL...BRIEF
HEAVY RAIN AND LIGHTNING WOULD BE THE MAIN HAZARDS WITH THE
THUNDERSTORMS. WITH THE COLD GROUND AND ROAD SURFACES...SOME ICING
IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A DENSE FOG ADVISORY IS IN EFFECT THROUGH 9 AM TUESDAY. AREAS OF
DENSE FOG WILL PERSIST THROUGH THE TUESDAY MORNING COMMUTE WITH
VISIBILITIES REDUCED TO AROUND 1/4 MILE OR LESS AT TIMES.
SNOW ACCUMULATIONS ARE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING. THERE IS UNCERTAINTY REGARDING THE EXACT STORM TRACK AT THIS
TIME.
ANOTHER SURGE OF ARCTIC AIR WILL IMPACT THE AREA TOWARD THE END OF
THE WEEK. WIND CHILLS OF 15 TO 25 BELOW ZERO ARE POSSIBLE THURSDAY
MORNING...WITH 20 TO 30 BELOW WIND CHILLS POSSIBLE THURSDAY
NIGHT INTO FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
PRECIPITATION REPORTS WOULD BE APPRECIATED THROUGH TUESDAY.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
MNZ079-WIZ032>034-291200-
BUFFALO-JACKSON-TREMPEALEAU-WABASHA-
1221 AM CST TUE JAN 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA
AND SOUTHWEST WISCONSIN.
.DAY ONE...EARLY THIS MORNING
A FREEZING RAIN ADVISORY IS IN EFFECT. RAIN SHOWERS WILL SPREAD
ACROSS THE AREA. WITH THE COLD GROUND AND ROAD SURFACES...SOME ICING
IS EXPECTED ESPECIALLY ON UNTREATED SURFACES. PLAN ON ICE
ACCUMULATIONS FROM A GLAZE UP TO 1/10 OF AN INCH.
A DENSE FOG ADVISORY IS IN EFFECT. AREAS OF DENSE FOG ARE EXPECTED...
REDUCING VISIBILITIES TO AROUND 1/4 MILE OR LESS AT TIMES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FREEZING RAIN ADVISORY CONTINUES THROUGH 9 AM TUESDAY. RAIN WILL
CONTINUE TUESDAY MORNING AND ADDITIONAL ICING COULD IMPACT THE
TUESDAY MORNING COMMUTE.
SNOW ACCUMULATIONS ARE POSSIBLE LATE TUESDAY NIGHT THROUGH WEDNESDAY.
THERE IS UNCERTAINTY REGARDING THE EXACT STORM TRACK AT THIS TIME.
ANOTHER SURGE OF ARCTIC AIR WILL IMPACT THE AREA TOWARD THE END OF
THE WEEK. WIND CHILLS OF 15 TO 25 BELOW ZERO ARE POSSIBLE THURSDAY
MORNING...WITH 20 TO 30 BELOW WIND CHILLS POSSIBLE THURSDAY
NIGHT INTO FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
PRECIPITATION REPORTS WOULD BE APPRECIATED THROUGH TUESDAY.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
WETENKAMP/AJ
In the hours before
Local storm report, Jan 29, 12:33 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1233 AM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FREEZING RAIN OWEN 44.95N 90.57W
01/29/2013 U0.00 INCH CLARK WI LAW ENFORCEMENT
ICING ON HWY 29
&&
RIECKSpecial weather statement, Jan 29, 12:50 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1250 AM CST TUE JAN 29 2013
IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-061-
291000-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-VERNON-WINNESHIEK-WINONA-
1250 AM CST TUE JAN 29 2013
...ISOLATED THUNDERSTORMS MOVING THROUGH...ISOLATED ICY SPOTS...
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
LOCATIONS ALONG AND SOUTH OF INTERSTATE 90 THROUGH 4 AM. THE
RAIN WILL CREATE A GLAZE OF ICE ON UNTREATED SECONDARY ROADS
AND ANY SURFACE WITH ICE OR SNOW ON IT. IN ADDITION...WITH RAINFALL
AMOUNTS OF UP TO 1/2 INCH POSSIBLE...EXPECT SOME PONDING OF WATER.
AJ
Local storm report, Jan 29, 3:14 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
314 AM CST TUE JAN 29 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN GUTTENBERG 42.79N 91.11W
01/29/2013 U1.55 INCH CLAYTON IA PUBLIC
RAINFALL TOTAL
&&
IRIS SYSTEMSpecial weather statement, Jan 29, 3:31 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
331 AM CST TUE JAN 29 2013
IAZ008>011-018-019-029-030-MNZ087-088-094>096-291300-
ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FILLMORE-FLOYD-HOUSTON-HOWARD-
MITCHELL-MOWER-OLMSTED-WINNESHIEK-WINONA-
331 AM CST TUE JAN 29 2013
...MORE THUNDERSTORMS TO MOVE THROUGH EARLY THIS MORNING...ALONG
WITH ISOLATED ICY SPOTS...
ANOTHER ROUND OF SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH
NORTHEAST IOWA AND LOCATIONS ALONG AND SOUTH OF INTERSTATE 90 IN
SOUTHEAST MINNESOTA THROUGH 7 AM. THE RAIN WILL CREATE A GLAZE OF
ICE ON UNTREATED SECONDARY ROADS AND ANY SURFACE WITH ICE OR SNOW ON
IT. IN ADDITION...WITH RAINFALL AMOUNTS OF UP TO 1/2 INCH POSSIBLE...
EXPECT SOME PONDING OF WATER. DUE TO THE COMBINATION OF RAIN...
POTENTIAL FOR PONDING OF WATER AND SOME SLIPPERY SPOTS ON UNTREATED
ROADS...USE CAUTION WHILE TRAVELING THIS MORNING.
AJ
Special weather statement, Jan 29, 3:57 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
357 AM CST TUE JAN 29 2013
WIZ041>044-053>055-061-291300-
ADAMS-CRAWFORD-GRANT-JUNEAU-LA CROSSE-MONROE-RICHLAND-VERNON-
357 AM CST TUE JAN 29 2013
...MORE THUNDERSTORMS TO MOVE THROUGH EARLY THIS MORNING...ALONG
WITH ISOLATED ICY SPOTS AND PATCHY DENSE FOG...
ANOTHER ROUND OF SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH
LOCATIONS ALONG AND SOUTH OF INTERSTATE 90. THE RAIN WILL CREATE A
GLAZE OF ICE ON UNTREATED SECONDARY ROADS AND ANY SURFACE WITH ICE OR
SNOW ON IT. IN ADDITION...WITH RAINFALL AMOUNTS OF UP TO 1/2 INCH
POSSIBLE...EXPECT SOME PONDING OF WATER. PATCHY DENSE FOG IS ALSO
POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. DUE TO THE COMBINATION
OF RAIN...POTENTIAL FOR PONDING OF WATER...SOME SLIPPERY SPOTS
ON UNTREATED ROADS AND THE FOG...USE CAUTION WHILE TRAVELING THIS
MORNING.
AJ
Flood, Grant
- When
- January 29, 4:00 AM CST to 12:15 PM CST
- Where
- Grant County, 2.24 mi NE of Rockville to 2.53 mi NE of Rockville
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 42.738, -90.643
Runoff from snow melt and heavy rains pushed the Platte River out of its banks near Rockville. The river crested almost a foot and a half above the flood stage at 10.37 feet.
Flood, Grant
- When
- January 29, 6:05 AM CST to 4:00 PM CST
- Where
- Grant County, 0.14 mi ENE of Burton to 0.34 mi SSW of Burton
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 42.721, -90.818
Runoff from snow melt and heavy rains pushed the Grant River out of its banks near Burton. The river crested almost two and a half feet above the flood stage at 20.45 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, January 29 to 30, 2013$1.6 million · EF2 · 28 events
- Tornadoes and Damaging Winds in Illinois, January 29, 20132 injured · $579,000 · EF2 · 24 events
- Tornadoes and Damaging Winds in Missouri, January 29, 2013$965,000 · EF2 · 20 events
- Tornadoes and Damaging Winds in Arkansas, January 29, 2013$790,000 · EF2 · 8 events
- Tornado and Damaging Winds in Louisiana, January 29 to 30, 2013$388,000 · EF2 · 8 events
- Tornadoes and Flash Flood in Mississippi, January 29 to 30, 2013$914,000 · EF1 · 23 events
- Tornadoes and Flooding in Missouri, January 29, 2013$415,000 · EF1 · 28 events
- Flash Flooding and Damaging Winds in Tennessee, January 29 to 30, 20137 injured · $135,000 · 96 kt wind · 10 events
- Winter Storm in Iowa, January 29 to 30, 2013$750,000 · 30 events
- Tornadoes and Damaging Winds in Arkansas, January 29, 20131 injured · $573,000 · EF0 · 27 events
- Tornado and Hail in Oklahoma, January 29, 2013$266,000 · EF1 · 11 events
- Tornado and Flash Flood in Mississippi, January 29 to 30, 2013$175,000 · EF1 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427485, 427486.